I just went through my first breakup and have been going through serious depression. I was previously being treated for hypertension and anxiety but my doctor has added Zoloft. I was taking 50mg and my doctor increased it to 100mg recently. A few days after the increase, I am feeling worse than ever. Extremely depressed and angry, having obsessive thoughts and feeling very lonely. I also take Buspar 15mg twice a day and Inderal 120mg twice a day. I have had suicidal thoughts but not feeling like I would act on it yet. I did tell my doctor that and she recommended I see a therapist and psychiatrist. Im just wondering if what I'm feeling is normal. I don't know how much more I can take. Thanks for any help you can offer.
It's best to contact your doctor and therapist - sounds like a tough time overall and they can help.
Some theories surrounding the increased incidence of suicide for some people on antidepressants is due to increased cognitive functioning (the medication starting to help) but before reaching full efficacy a patient may gain enough strength/stamina/ability to follow through with suicide. If this is in fact the reason it's very sad because those patients would likely have done well once initial side effects wore off.
You also may need a different medication altogether. No matter what you should ask your doctor for more help.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 May 2013 • 6 answers
Updated 27 Aug 2017 • 5 answers
Updated 6 May 2018 • 1 answer
Updated 10 Jun 2018 • 3 answers
Updated 17 Oct 2018 • 2 answers